Estraderm Drug Interactions

If you take protease inhibitor HIV medications or rifamycin antibiotics together with Estraderm, drug interactions could occur. Some drug interactions may decrease the effectiveness of the estrogen medicine, while others may increase your risk of developing side effects. Other medications that may lead to Estraderm interactions include St. John's wort, various antifungals or antibiotics, barbiturates, and thyroid replacement medicines.

An Introduction to Estraderm Drug Interactions

This drug has been discontinued by its manufacturer and is no longer available. This was not due to any safety concerns but was a business decision. Other brands of estradiol patches remain available.
 
Estraderm® (estradiol patch) has the potential to interact with many other medications. Some of the medicines that may lead to Estraderm interactions include:
 
  • A few seizure medications, including:

 

 

  • Barbiturates, including (but not limited to):

 

    • Butalbital (Fioricet®, Fiorinal®)
    • Pentobarbital (Nembutal®)
    • Phenobarbital (Luminal®)
    • Secobarbital (Seconal®)

 

 

 

  • Rifamycin antibiotics, including rifabutin (Mycobutin®), rifampin (Rifadin®), and rifapentine (Priftin®)
  • St. John's wort (Hypericum perforatum), an herbal supplement
  • Thyroid replacement medications, including:

 

 

  • Various antifungal medications or antibiotics, such as:

 

    • Clarithromycin (Biaxin®)
    • Erythromycin (Ery-Tab®)
    • Isoniazid (Nydrazid®)
    • Itraconazole (Sporanox®)
    • Ketoconazole (Nizoral®)
    • Miconazole
    • Telithromycin (Ketek®).

 

4 Tips for Healthy Bones

Estraderm Patch Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.